Alert archive / Kansas / River Flood Warnings in 2008

River Flood Warning 2, NWS Hastings, NE

May 23, 2008Rooks County, Kansas

NWS Hastings, NE issued this river flood warning at May 23, 2008, 3:58 AM CDT for Rooks County, Kansas. It was in force for 14 hr.

The area

The counties it named.

The facts

Issued
May 23, 2008, 3:58 AM CDT (08:58 UTC)
Expired
May 23, 2008, 6:14 PM CDT
In force
14 hr
Issued by
NWS Hastings, NE
Flood severity
Minor

County Rooks County, KS

The radar

The Grand Island radar (KUEX), 132 km from the middle of the area, began a volume at 08:59 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Bow Creek near Stockton (SKTK1). The gauge peaked at 13.28 ft at May 24, 2008, 2:00 AM CDT.

actionminormoderatemajor51005/2305/24
Action stage
8 ft
Minor stage
9 ft
Moderate stage
12 ft
Major stage
13.6 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 06871500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

000
WGUS43 KGID 230858
FLWGID
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE HASTINGS NE
358 AM CDT FRI MAY 23 2008

...THE NATIONAL WEATHER SERVICE IN HASTINGS...NE HAS ISSUED A FLOOD 
WARNING FOR THE FOLLOWING RIVERS IN KANSAS... 

  BOW CREEK NEAR STOCKTON AFFECTING ROOKS COUNTY
KSC163-232058-
/O.NEW.KGID.FL.W.0002.080523T0858Z-080524T1608Z/
/SKTK1.1.ER.080523T0817Z.080523T1800Z.080523T2208Z.NO/
358 AM CDT FRI MAY 23 2008

THE NATIONAL WEATHER SERVICE IN HASTINGS...NE HAS ISSUED A 

* FLOOD WARNING FOR 
  THE BOW CREEK NEAR STOCKTON.
* UNTIL SATURDAY MORNING...OR UNTIL THE WARNING IS CANCELLED.
* AT  3:45 AM FRIDAY THE STAGE WAS 9.4 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. THE RIVER 
WILL CREAST AROUND 11 FEET AT MIDDAY FRIDAY.
* FLOOD STAGE IS 9.0 FEET. 
* AT 9.0 FEET...WATER OVERFLOWS BOTH BANKS OF THE RIVER AND FLOWS 
INTO ADJACENT AGRICULTURAL LOWLAND.

$$
4 follow-up statements
000 
WGUS83 KGID 231259
FLSGID
KSC147-163-240059-
 
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE HASTINGS NE 
759 AM CDT FRI MAY 23 2008

...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN 
KANSAS...
   NORTH FORK SOLOMON NEAR GLADE AFFECTING PHILLIPS COUNTY
  
...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN KANSAS...
   BOW CREEK NEAR STOCKTON AFFECTING ROOKS COUNTY
    
KSC163-240059-
/O.EXT.KGID.FL.W.0002.000000T0000Z-080525T1227Z/
/SKTK1.1.ER.080523T0817Z.080523T1800Z.080524T1827Z.NR/
759 AM CDT FRI MAY 23 2008

...FLOOD WARNING EXTENDED UNTIL SUNDAY MORNING...THE FLOOD WARNING 
CONTINUES FOR
  THE BOW CREEK NEAR STOCKTON.
* UNTIL SUNDAY MORNING...OR UNTIL THE WARNING IS CANCELLED.
* AT  7:45 AM FRIDAY THE STAGE WAS 11.6 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.  THE
  RIVER IS FORECAST TO CREST AT 11.8 FT THIS EVENING.
* FLOOD STAGE IS 9.0 FEET. 
* AT 13.6 FEET...A MAXIMUM HEIGHT OF 13.6 FEET WAS REACHED ON 
  JULY 12, 1951.

$$

KSC147-231329-
/O.CAN.KGID.FL.W.0001.000000T0000Z-080524T1940Z/
/GDEK1.1.ER.080523T0623Z.080523T0815Z.080523T1138Z.NO/
759 AM CDT FRI MAY 23 2008

THE FLOOD WARNING IS CANCELLED FOR
  THE NORTH FORK SOLOMON NEAR GLADE.
* AT  7:30 AM FRIDAY THE STAGE WAS 9.6 FEET. 
* THE RIVER FELL BELOW FLOOD STAGE AT 6:38 AM FRIDAY.
* FLOOD STAGE IS 11.0 FEET. 
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO 4.6 FEET BY TOMORROW 
  MORNING.

$$
000 
WGUS83 KGID 231417
FLSGID
KSC163-240217-
 
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE HASTINGS NE 
917 AM CDT FRI MAY 23 2008

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN KANSAS...
 
  BOW CREEK NEAR STOCKTON AFFECTING ROOKS COUNTY 
KSC163-240217-
/O.EXT.KGID.FL.W.0002.000000T0000Z-080525T0020Z/
/SKTK1.1.ER.080523T0817Z.080523T1315Z.080524T0620Z.NR/
917 AM CDT FRI MAY 23 2008

THE FLOOD WARNING CONTINUES FOR
  THE BOW CREEK NEAR STOCKTON.
* UNTIL SATURDAY EVENING...OR UNTIL THE WARNING IS CANCELLED.
* AT  8:45 AM FRIDAY THE STAGE WAS 11.7 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 9.0 FEET. 
* FORECAST...THE RIVER IS CRESTING NOW AND IS FORECAST TO
  FALL TO BELOW FLOOD STAGE AFTER MIDNIGHT TONIGHT.

$$
000 
WGUS83 KGID 231549
FLSGID
KSC163-NEC047-240349-
 
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE HASTINGS NE 
1049 AM CDT FRI MAY 23 2008

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN KANSAS...
NEBRASKA..
  BOW CREEK NEAR STOCKTON AFFECTING ROOKS COUNTY 
  PLATTE RIVER NEAR COZAD  AFFECTING DAWSON COUNTY 
KSC163-240349-
/O.CON.KGID.FL.W.0002.000000T0000Z-080525T0020Z/
/SKTK1.1.ER.080523T0817Z.080523T1315Z.080524T0620Z.NR/
1049 AM CDT FRI MAY 23 2008

THE FLOOD WARNING CONTINUES FOR
  THE BOW CREEK NEAR STOCKTON.
* UNTIL SATURDAY EVENING...OR UNTIL THE WARNING IS CANCELLED.
* AT  9:45 AM FRIDAY THE STAGE WAS 11.4 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 9.0 FEET. 
* FORECAST...THE RIVER RIVER HAS CRESTED AND IS FORECAST TO 
  FALL BELOW FLOOD STAGE AFTER MIDNIGHT TONIGHT.

$$

NEC047-240349-
/O.CON.KGID.FL.W.0003.000000T0000Z-080524T1851Z/
/COZN1.1.ER.080523T0213Z.080523T1800Z.080524T0051Z.NO/
1049 AM CDT FRI MAY 23 2008

THE FLOOD WARNING CONTINUES FOR
  THE PLATTE RIVER NEAR COZAD.
* UNTIL SATURDAY AFTERNOON...OR UNTIL THE WARNING IS CANCELLED.
* AT 10:30 AM FRIDAY THE STAGE WAS 7.4 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 6.5 FEET. 
* FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 8.0 FEET BY THIS 
  AFTERNOON. THE RIVER WILL FALL BELOW FLOOD STAGE THIS EVENING.
* AT 7.0 FEET...LOWLAND FLOODING ADJACENT TO THE RIVER OCCURS.

$$
000 
WGUS83 KGID 232314
FLSGID
KSC163-241114-
 
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE HASTINGS NE 
614 PM CDT FRI MAY 23 2008

...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN 
KANSAS...
 
  BOW CREEK NEAR STOCKTON AFFECTING ROOKS COUNTY
KSC163-232344-
/O.CAN.KGID.FL.W.0002.000000T0000Z-080525T0020Z/
/SKTK1.1.ER.080523T0817Z.080523T1315Z.080523T1853Z.NR/
614 PM CDT FRI MAY 23 2008

THE FLOOD WARNING IS CANCELLED FOR
  THE BOW CREEK NEAR STOCKTON.
* AT  5:45 PM FRIDAY THE STAGE WAS 7.0 FEET. 
* FELL BELOW FLOOD STAGE AT  1:53 PM FRIDAY.
* FLOOD STAGE IS 9.0 FEET. 
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO 7.2 FEET BY TOMORROW 
  MORNING.

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Hastings, NE wrote its last area forecast discussion before this river flood warning went out at May 23, 12:55 AM CDT, 3 hours 3 minutes earlier.

Area forecast discussion, May 23, 12:55 AM CDT, 3 hours 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HASTINGS NE
1255 AM CDT FRI MAY 23 2008

.AVIATION...06 TAF. MUCH OF TONIGHTS THUNDERSTORMS WILL BE
EAST/SOUTH OF THE KGRI AREA AS THE REGION IS IN THE WAKE OF LARGER
THUNDERSTORM COMPLEX WHICH PASSED EARLIER. CIGS SHOULD RISE FOR
A SHORT TIME...BUT WILL LOWER AGAIN TO MVFR RANGE AS STRATUS FILLS
IN BY MORNING. THE STRATUS AND STRONG EAST WINDS WILL BE THE
PREVAILING FEATURE FRIDAY...WITH THE MVFR CIGS LIKELY ALL DAY.
THUNDERSTORMS COULD RETURN TO THE FORECAST BY THE FINAL 6 HOURS OF
THE FORECAST PERIOD.

&&

.PREV DISCUSSION... /ISSUED 611 PM CDT THU MAY 22 2008/

AVIATION...00Z TAF. NUMBER OF CONCERNS FOR THIS TAF PERIOD. STRONG
EASTERLY WINDS WHICH HAVE BEEN PRESENT ALL DAY WILL CONTINUE
THROUGH THE ENTIRE TAF PERIOD AS THE AREA OF SURFACE LOW PRESSURE
OVER NORTHEAST COLORADO MOVES VERY LITTLE. PRECIPITATION CHANCES
WILL ALSO INCREASE TONIGHT...AS SHOWERS AND A FEW THUNDERSTORMS
MOVE IN FROM THE SOUTHWEST. STRATUS EXPECTED TO ONCE AGAIN DEVELOP
OVERNIGHT...WITH CEILINGS NEAR/BLOW 5OOFT AND REDUCED VISIBILITIES
AT 2 TO 3 MILES AT TIMES. OVERCAST EXPECTED THOUGH THE DAY...WITH
IMPROVING CEILINGS/VIS IN THE AFTERNOON.

PREV DISCUSSION... /ISSUED 246 PM CDT THU MAY 22 2008/

SHORT TERM...TONIGHT THROUGH 12Z FRIDAY. SEVERE WEATHER POTENTIAL
THE NEXT COUPLE OF DAYS WILL BE THE PRIMARY FORECAST CONCERN.
AFTERNOON SURFACE ANALYSIS PLACED AN ELONGATED AREA OF LOW PRESSURE
ACROSS EASTERN COLORADO...WITH A DRY LINE LOCATED FROM WEST CENTRAL
INTO SOUTHWEST KANSAS.  A WARM FRONT WAS ACROSS CENTRAL KANSAS.
AFTERNOON SATELLITE IMAGERY SHOWED AN EXTENSIVE AREA OF CLOUDS
ACROSS THE NEBRASKA INTO NORTHERN KANSAS...THOUGH THERE WERE SOME
BREAKS IN THE CLOUD COVER ACROSS NORTHERN KANSAS.

THE FIRST ROUND OF THUNDERSTORMS HAS ALREADY DEVELOPED OVER
EASTERN COLORADO...AND EXPECT MORE DEVELOPMENT INTO WESTERN KANSAS
NEAR THE DRY LINE LATER THIS AFTERNOON. STORMS COULD ALSO FIRE IN
THE VICINITY OF THE WARM FRONT LATE THIS AFTERNOON/EVENING WHICH
WOULD THEN MOVE NORTH/NORTHEAST INTO THE FORECAST AREA. THE SEVERE
WEATHER THREAT STILL APPEARS GREATEST IN THE SOUTH AND WEST
PORTIONS OF THE FORECAST AREA IN THE AREA OF EXPECTED GREATEST
INSTABILITY. CURRENT LAPS ANALYSIS SHOWS MLCAPE VALUES OF
1000-1500 J/KG ALREADY IN PARTS OF NORTH CENTRAL KANSAS...WITH
LARGER VALUES NEAR 2500-3000 J/KG JUST A COUPLE OF COUNTIES SOUTH
OF THE FORECAST AREA. 09Z SREF EFFECTIVE SHEAR VALUES APPROACH
30-50 KTS BY LATE AFTERNOON SO SUPERCELLS LOOK LIKELY. 0-1KM SRH
VALUES ARE ALSO SUFFICIENT FOR TORNADOES...AND AGREE WITH THE
CURRENT LOCATION OF TORNADO WATCH WHICH COVERS PORTIONS OF THE
CWFA. WILL HAVE TO KEEP AN EYE ON HOW FAR NORTH THE WARM FRONT
GETS...SINCE THAT WILL HAVE A BIT IMPACT ON HOW FAR NORTH AND EAST
THE TORNADO THREAT MAY SPREAD. IF THE WARM FRONT DOES NOT MOVE
MUCH...THE MAIN THREAT WILL BECOME LARGE HAIL NORTH AND EAST OF
THE CURRENT TORNADO WATCH...BUT IF IT DOES MOVE NORTH...THE
TORNADO THREAT WILL SPREAD NORTH WITH IT.

THE CHANCE OF STORMS SHOULD DIMINISH FRIDAY MORNING...HOWEVER
ANOTHER CHANCE OF SEVERE STORMS ARRIVES AGAIN LATE FRIDAY AFTERNOON
INTO FRIDAY NIGHT.  ITS HARD TO PIN DOWN THE VARIOUS SUBTLE SURFACE
FEATURES...HOWEVER THE 12Z NAM/WRF SUGGESTS THAT THE WARM FRONT
SHOULD BE FARTHER NORTH...WHILE THE DRYLINE PUSHES EAST...CLOSER TO
THE FORECAST AREA. WILL KEEP RELATIVELY HIGH POPS GOING FRIDAY
NIGHT...WITH SEVERE WEATHER WORDING IN THE HAZARDOUS WEATHER
OUTLOOK.

FLOODING COULD BECOME AN INCREASING CONCERN WITH TIME AS AREAS
CONTINUE TO SEE PERIODS OF THUNDERSTORMS. CURRENTLY FLASH FLOOD
GUIDANCE VALUES REMAIN RELATIVELY HIGH...SO WILL NOT POST ANY
HYDRO HEADLINES AT THIS POINT...BUT IT MAY BECOME A BIGGER CONCERN
FOR TOMORROW DEPENDING ON HOW MUCH RAIN PLACES RECEIVE TONIGHT.

LONG TERM...SATURDAY THROUGH THURSDAY. TO START ON SATURDAY...THE
UPPER PATTERN CONTINUES TO FEATURE A DOMINANT UPPER TROUGH ACROSS
THE WESTERN CONUS WITH RIDGING FROM THE UPPER GREAT LAKES TO THE
GULF COAST.  A SERIES OF CLOSED LOWS WITHIN THE TROUGH ARE EITHER
EJECTED OUT OR RETROGRADE DURING THE EXTENDED.  IN GENERAL...A
SOUTHWEST FLOW PATTERN IS PRETTY MUCH MAINTAINED THROUGH MUCH OF
NEXT WEEK...WITH SOME POTENTIAL FOR SOME RIDGING INFLUENCE IN THE
LATTER PERIODS.

AS WAS YESTERDAY...THE FOCUS REMAINS ON THUNDERSTORMS THROUGH THE
DURATION OF THE LONG TERM.  SATURDAY REMAINS UNDER FIRE FOR
THUNDERSTORMS AND SEVERE WEATHER AGAIN ACROSS OUR CWA.  SEVERE WEATHER
PARAMETERS REMAIN CONDUCIVE AND TARGET OUR CWA OVERALL.  MOISTURE
REMAINS PREVALENT WITH SREF INDICATING DEWPOINTS IN THE
60S...INSTABILITY AXIS NOSES NORTH FROM KANSAS INTO SOUTH CENTRAL
NEBRASKA WITH CAPES OF AT LEAST 1000 TO 2000 J/KG...AND HIGH
PROBABILITIES OF EFFECTIVE BULK SHEAR OF 50KTS...AND RESPECTABLE
SIG TOR PARAMETER ALSO PINPOINTS OUR CWA. THE SURFACE LOW REMAINS
ORIENTED ACROSS EASTERN COLORADO OR WESTERN KANSAS DEPENDING ON
THE MODEL WHICH PLACES A BOUNDARY INTO WESTERN NEBRASKA AND KANSAS
WITH THE DRY AIR PUSHING FARTHER EAST AND DEPENDING ON WHERE THE
SFC LOW SETS UP...THE WARM FRONT WILL ALSO BE A FOCUS FOR
DEVELOPMENT. GIVEN THE PARAMETERS PROGGED ANOTHER ROUND OF SEVERE
WEATHER SHOULD UNFOLD WITH HAZARDS INCLUDING EVERYTHING FROM LARGE
HAIL...TO WIND...POTENTIAL TORNADOES AND EVEN HEAVY RAINFALL AND
HYDRO ISSUES GIVEN PRECIPITABLE WATER VALUES ON THE ORDER OF AN
INCH AND A HALF TO AN INCH AND THREE QUARTERS.

IF THINGS STAY ON TRACK...THE MOISTURE AND INSTABILITY SHIFT FARTHER
SOUTHEAST ON SUNDAY...BUT EVEN THIS STILL KEEPS OUR SOUTHEAST CWA IN
OR ON THE EDGE OF THE ACTIVITY.  THE UPPER RIDGE AXIS BEGINS TO
EXPAND TO THE NORTH AND WEST WHILE THE WESTERN TROUGH RETROGRADES.

BOUNDARIES IN PLACE NEXT WEEK AND SYSTEMS LIFTING OUT KEEP THE
CHANCES FOR THUNDERSTORMS IN THE FORECAST THROUGH THE DURATION OF
THE EXTENDED.  DIDNT DEVIATE MUCH FROM HPC ON DAYS 6 AND 7.

&&

.GID WATCHES/WARNINGS/ADVISORIES...
NE...NONE.
KS...NONE.
&&
Hazardous weather outlook, May 22, 10:16 PM CDT, 5 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE HASTINGS NE
1016 PM CDT THU MAY 22 2008

NEZ039>041-046>049-231200-
VALLEY-GREELEY-NANCE-SHERMAN-HOWARD-MERRICK-POLK-
1016 PM CDT THU MAY 22 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL
NEBRASKA...MAINLY ALONG AND NORTH OF HIGHWAY 92.

.DAY ONE...TONIGHT.

THUNDERSTORMS TONIGHT WILL BE CAPABLE OF PRODUCING ISOLATED
OCCURRENCES OF SEVERE WEATHER...INCLUDING HAIL TO THE SIZE OF
QUARTERS AND WIND GUSTS TO 60 MPH. LOCALLY HEAVY RAIN IN EXCESS OF
ONE INCH IS POSSIBLE. THE INTENSITY OF THE THUNDERSTORMS WILL
TAPER OFF BY 3 AM.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

ADDITIONAL ROUNDS OF SEVERE WEATHER ARE LIKELY BOTH FRIDAY AND
SATURDAY AFTERNOONS AND EVENINGS. THE MAIN THREATS FROM THESE
STORMS WILL BE HAIL TO THE SIZE OF GOLFBALLS...DAMAGING WINDS IN
EXCESS OF 60 MPH AND ISOLATED TORNADOES.

THE POTENTIAL FOR SEVERE WEATHER CONTINUES THROUGH THE HOLIDAY
WEEKEND.  THUNDERSTORMS REMAIN IN THE FORECAST NEXT WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.

&&

MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB PAGE:
   HTTP://WWW.WEATHER.GOV/HASTINGS  (ALL LOWERCASE)

KSZ005>007-017>019-NEZ060>064-072>077-082>087-231200-
PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-DAWSON-BUFFALO-HALL-
HAMILTON-YORK-GOSPER-PHELPS-KEARNEY-ADAMS-CLAY-FILLMORE-FURNAS-
HARLAN-FRANKLIN-WEBSTER-NUCKOLLS-THAYER-
1016 PM CDT THU MAY 22 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL NEBRASKA AND
PORTIONS OF NORTH CENTRAL KANSAS.

.DAY ONE...TONIGHT.

THUNDERSTORMS ACROSS THE REGION WILL LAST WELL PAST MIDNIGHT AND
BE CAPABLE OF PRODUCING SEVERE WEATHER...INCLUDING DAMAGING WINDS
IN EXCESS OF 60 MPH AND GOLF BALL SIZE HAIL. A BRIEF TORNADO IS
ALSO POSSIBLE. THOUGH THE ENTIRE AREA ALONG AND SOUTH OF
INTERSTATE 80 IS UNDER A TORNADO WATCH UNTIL 5 AM...THE MORE
FAVORED AREA FOR A TORNADO WILL ALONG AND SOUTH OF HIGHWAY
136...AND EAST OF HIGHWAY 283.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

ADDITIONAL ROUNDS OF SEVERE WEATHER ARE LIKELY BOTH FRIDAY AND
SATURDAY AFTERNOONS AND EVENINGS. THE MAIN THREATS FROM THESE
STORMS WILL BE HAIL TO THE SIZE OF GOLFBALLS...DAMAGING WINDS IN
EXCESS OF 60 MPH AND ISOLATED TORNADOES.

THE POTENTIAL FOR SEVERE WEATHER CONTINUES THROUGH THE HOLIDAY
WEEKEND.  THUNDERSTORMS REMAIN IN THE FORECAST NEXT WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.

&&

MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB PAGE:
   HTTP://WWW.WEATHER.GOV/HASTINGS  (ALL LOWERCASE)

In the hours before

Local storm report, May 22, 10:38 PM CDT, 5 hours 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
1038 PM CDT THU MAY 22 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1037 PM     FUNNEL CLOUD     4 NW STOCKTON           39.48N 99.32W
05/22/2008                   ROOKS              KS   LAW ENFORCEMENT

&&

KISNER
Local storm report, May 22, 11:29 PM CDT, 4 hours 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
1129 PM CDT THU MAY 22 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1122 PM     HAIL             10 E PHILLIPSBURG       39.75N 99.13W
05/22/2008  E1.00 INCH       PHILLIPS           KS   TRAINED SPOTTER

&&

KISNER
Local storm report, May 22, 11:30 PM CDT, 4 hours 28 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE HASTINGS NE
1130 PM CDT THU MAY 22 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0645 PM     HAIL             1 E CAMBRIDGE           40.28N 100.15W
05/22/2008  M1.75 INCH       FURNAS             NE   CO-OP OBSERVER

            LASTED FOR 5 MINUTES

0820 PM     TSTM WND GST     2 W LOGAN               39.66N 99.60W
05/22/2008  E60.00 MPH       PHILLIPS           KS   NWS EMPLOYEE

0837 PM     HAIL             2 W PRAIRIE VIEW        39.83N 99.61W
05/22/2008  E1.00 INCH       PHILLIPS           KS   TRAINED SPOTTER

0905 PM     HAIL             5 S ORLEANS             40.06N 99.45W
05/22/2008  E1.00 INCH       HARLAN             NE   TRAINED SPOTTER

0908 PM     HAIL             3 E WOODRUFF            39.99N 99.37W
05/22/2008  M1.00 INCH       PHILLIPS           KS   NWS EMPLOYEE

0916 PM     HEAVY RAIN       COZAD                   40.86N 99.99W
05/22/2008  M1.56 INCH       DAWSON             NE   AMATEUR RADIO

            IN PAST 45 MINUTES

0920 PM     HAIL             HUNTLEY                 40.21N 99.29W
05/22/2008  M1.50 INCH       HARLAN             NE   PUBLIC

0923 PM     HAIL             2 N REPUBLICAN CITY     40.13N 99.22W
05/22/2008  E1.75 INCH       HARLAN             NE   TRAINED SPOTTER

0925 PM     HAIL             4 W RAGAN               40.31N 99.37W
05/22/2008  E1.00 INCH       HARLAN             NE   TRAINED SPOTTER

0928 PM     HAIL             6 W PHILLIPSBURG        39.75N 99.43W
05/22/2008  E1.75 INCH       PHILLIPS           KS   TRAINED SPOTTER

0933 PM     TSTM WND DMG     2 S HOLDREGE            40.41N 99.38W
05/22/2008                   PHELPS             NE   LAW ENFORCEMENT

            ROOF DAMAGE AND PIPE BLOWN AROUND

0935 PM     TORNADO          1 N PALCO               39.27N 99.56W
05/22/2008                   ROOKS              KS   NWS EMPLOYEE

            WAS ON THE GROUND FOR 5 MINUTES

0939 PM     HAIL             WEBSTER STATE PARK      39.40N 99.45W
05/22/2008  E0.75 INCH       ROOKS              KS   TRAINED SPOTTER

0940 PM     HAIL             1 S WILCOX              40.35N 99.17W
05/22/2008  E1.75 INCH       KEARNEY            NE   LAW ENFORCEMENT

0941 PM     HAIL             WILCOX                  40.36N 99.17W
05/22/2008  M1.75 INCH       KEARNEY            NE   TRAINED SPOTTER

0947 PM     HAIL             FUNK                    40.46N 99.25W
05/22/2008  E1.75 INCH       PHELPS             NE   TRAINED SPOTTER

0949 PM     HAIL             2 W AXTELL              40.48N 99.17W
05/22/2008  M1.75 INCH       KEARNEY            NE   EMERGENCY MNGR

0955 PM     FUNNEL CLOUD     WEBSTER STATE PARK      39.40N 99.45W
05/22/2008                   ROOKS              KS   EMERGENCY MNGR

0959 PM     HAIL             MINDEN                  40.50N 98.95W
05/22/2008  E1.75 INCH       KEARNEY            NE   LAW ENFORCEMENT

            ACCOMPANIED WITH 50 TO 55 MPH WINDS.

0959 PM     HAIL             MINDEN                  40.50N 98.95W
05/22/2008  E0.75 INCH       KEARNEY            NE   TRAINED SPOTTER

1010 PM     HAIL             1 S KEARNEY             40.69N 99.08W
05/22/2008  E1.00 INCH       BUFFALO            NE   TRAINED SPOTTER

            WITH 45 MPH WINDS

1011 PM     TSTM WND GST     3 E ELM CREEK           40.72N 99.32W
05/22/2008  E60.00 MPH       BUFFALO            NE   EMERGENCY MNGR

1037 PM     FUNNEL CLOUD     4 NW STOCKTON           39.48N 99.32W
05/22/2008                   ROOKS              KS   LAW ENFORCEMENT

1122 PM     HAIL             10 E PHILLIPSBURG       39.75N 99.13W
05/22/2008  E1.00 INCH       PHILLIPS           KS   TRAINED SPOTTER

&&

KISNER
Special weather statement, May 22, 11:32 PM CDT, 4 hours 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
1132 PM CDT THU MAY 22 2008

KSZ017-230500-
ROOKS-
1132 PM CDT THU MAY 22 2008

...THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A SIGNIFICANT
WEATHER ALERT FOR...

  NORTHWESTERN ROOKS COUNTY IN NORTH CENTRAL KANSAS

AT 1128 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM NEAR NICODEMUS...OR 14 MILES EAST OF HILL
CITY...AND MOVING NORTHEAST AT 33 MPH.

* THE THUNDERSTORM WILL BE NEAR...
  WEBSTER STATE PARK BY 1140 PM CDT

SMALL HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THIS STORM.

BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.
Special weather statement, May 22, 11:34 PM CDT, 4 hours 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
1134 PM CDT THU MAY 22 2008

NEZ041-048-049-064-230515-
MERRICK-NANCE-POLK-YORK-
1134 PM CDT THU MAY 22 2008

...THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A SIGNIFICANT
WEATHER ALERT FOR...

  NORTHEASTERN MERRICK COUNTY IN CENTRAL NEBRASKA
  NORTHEASTERN NANCE COUNTY IN CENTRAL NEBRASKA
  POLK COUNTY IN EAST CENTRAL NEBRASKA
  NORTHEASTERN YORK COUNTY IN EAST CENTRAL NEBRASKA

AT 1133 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM WOLBACH TO FULLERTON
TO BRADSHAW...AND MOVING NORTHEAST AT 40 MPH.

* THUNDERSTORMS WILL BE NEAR...
  BENEDICT BY 1145 PM CDT
  STROMSBURG BY 1150 PM CDT
  THAYER BY 1155 PM CDT
  SHELBY BY 1205 AM CDT

SMALL HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THESE STORMS.

BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.

AWJ
Special weather statement, May 23, 12:47 AM CDT, 3 hours 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
1247 AM CDT FRI MAY 23 2008

KSZ007-NEZ085-086-230615-
JEWELL-NUCKOLLS-WEBSTER-
1247 AM CDT FRI MAY 23 2008

...THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A SIGNIFICANT
WEATHER ALERT FOR...

  JEWELL COUNTY IN NORTH CENTRAL KANSAS
  SOUTHWESTERN NUCKOLLS COUNTY IN SOUTH CENTRAL NEBRASKA
  SOUTHEASTERN WEBSTER COUNTY IN SOUTH CENTRAL NEBRASKA

AT 1243 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM GUIDE ROCK TO ESBON
TO 7 MILES NORTHWEST OF IONIA...AND MOVING EAST AT 40 MPH.

* THUNDERSTORMS WILL BE NEAR...
  MANKATO BY 100 AM CDT
  WEBBER BY 110 AM CDT

SMALL HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THESE STORMS.

BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.

The office that day

Everything else NWS Hastings, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 22, 7:57 PM CDTTornado WarningGIDPhillips48 min
May 22, 8:39 PM CDTTornado WarningGIDPhillips, Smith51 min
May 22, 8:43 PM CDTTornado WarningGIDPhillips47 min
May 22, 8:46 PM CDTSevere Thunderstorm WarningGIDPhillips44 min
May 22, 9:16 PM CDTSevere Thunderstorm WarningGIDPhillips, Smith44 min
May 22, 9:28 PM CDTSevere Thunderstorm WarningGIDPhillips, Rooks47 min
May 22, 9:31 PM CDTSevere Thunderstorm WarningGIDPhillips, Rooks, Smith29 min
May 22, 9:45 PM CDTTornado WarningGIDRooks30 min
May 22, 9:53 PM CDTSevere Thunderstorm WarningGIDSmith52 min
May 22, 9:55 PM CDTAreal Flood AdvisoryGIDPhillips4 hr
May 22, 10:16 PM CDTTornado WarningGIDPhillips, Rooks29 min
May 22, 10:25 PM CDTTornado WarningGIDPhillips, Rooks35 min
May 22, 10:42 PM CDTTornado WarningGIDPhillips33 min
May 22, 10:45 PM CDTAreal Flood AdvisoryGIDSmith4 hr
May 22, 11:13 PM CDTTornado WarningGIDPhillips, Smith32 min
May 22, 11:39 PM CDTAreal Flood AdvisoryGIDRooks4 hr
May 22, 11:46 PM CDTSevere Thunderstorm WarningGIDSmith29 min
May 23, 12:07 AM CDTSevere Thunderstorm WarningGIDPhillips, Rooks, Smith23 min
May 23, 12:08 AM CDTSevere Thunderstorm WarningGIDJewell, Smith37 min
May 23, 12:22 AM CDTFlash Flood WarningGIDSmith6 hr
May 23, 12:28 AM CDTFlash Flood WarningGIDPhillips, Rooks6 hr
May 23, 1:01 AM CDTRiver Flood WarningGIDPhillips7 hr
May 23, 4:33 AM CDTFlash Flood WatchGIDJewell, Mitchell, Osborne, Phillips, Rooks, Smith24 hr
May 23, 5:17 AM CDTSevere Thunderstorm WarningGIDOsborne, Phillips, Rooks25 min
May 23, 5:46 AM CDTSevere Thunderstorm WarningGIDOsborne, Phillips, Rooks, Smith44 min
May 23, 6:17 AM CDTFlash Flood WarningGIDPhillips, Rooks, Smith6 hr
May 23, 7:18 AM CDTSevere Thunderstorm WarningGIDRooks27 min
May 23, 8:38 AM CDTFlash Flood WarningGIDMitchell, Osborne4 hr
May 23, 10:14 AM CDTSevere Thunderstorm WarningGIDJewell, Osborne, Smith46 min
May 23, 12:09 PM CDTAreal Flood WarningGIDPhillips, Rooks, Smith57 hr

Nearby

River Flood Warnings in Kansas, 2008Every river flood warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.